MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG RIVACOR 7 VR-T DX DF4 PROMRI; Implantable cardioverter defibrillator (non-CRT)

BIOTRONIK SE & CO. KG RIVACOR 7 VR-T DX DF4 PROMRI; Implantable cardioverter defibrillator (non-CRT)
Model Number 429535
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device interrogation showed an error regarding elevated power consumption.Based on data analysis results it was decided to report the incident.Device remains implanted.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore based on the inspection of the quality documents associated with the manufacture of this particular device as well as the returned device data.The manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance test proved the device functions to be as specified.The returned device data of may 10, 2022 have been analyzed.The analysis revealed an elevated current consumption, which was automatically detected by the device, subsequently leading to a programmer notification message.Based on the information available for analysis the root cause of the elevated current consumption could not be determined.Biotronik has informed the health care professional about this analysis result, who decides, based on the patients individual circumstances and medical judgment, if the device will be exchanged.Should further relevant information or the device itself become available, this investigation will be updated.
 
Additional Manufacturer Narrative
It was reported that this device was explanted on (b)(6) 2022 upon receipt, the device interrogation revealed the eos battery status.A number of three charging cycles was documented.The inspection of the icd memory content confirmed a premature detection of the eos battery status on december 27th, 2022, one month after the icd had been explanted.The current consumption of the device in the eos state was tested and was found to be normal.The icd was subjected to an electrical analysis.First, the eos status was removed with a technical programmer and the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.However, the shock was not delivered because of the depleted state of the battery.Therefore, the icd was opened to examine the inner assembly.A visual inspection showed no anomalies.The battery voltage was measured confirming a depleted battery.Further extensive analysis of the electronic components and the device memory content was performed, indicating an intermittent elevated current consumption, that could be narrowed down to an integrated circuit on the electronic module.Based on all available information, the root cause for the intermittent elevated current consumption was, however, not conclusively determinable.The current consumption of the icd was normal during analysis.The manufacturing records and quality documents for this device were re-investigated.No anomalies were documented during the device manufacturing, in particular during the final acceptance test no abnormality in the current consumption of the device was observed.

Brand Name
RIVACOR 7 VR-T DX DF4 PROMRI
Common Device Name
Implantable cardioverter defibrillator (non-CRT)
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14747619
Report Number1028232-2022-03155
Device Sequence Number17387192
Product Code LWS
UDI-Device Identifier04035479156800
UDI-Public04035479156800
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number429535
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer07/28/2022
03/07/2023
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/28/2022
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown